# SDR WVBA200146

- Difficulty date: September 6, 2001
- Submitted: September 17, 2001
- Operation: Air carrier
- Aircraft: N59829
- Make and model: Piper PA-31-350
- Aircraft serial: 317652081
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW19340
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION,  METAL CONTAMINATION WAS OBSERVED IN THE OIL FILTER.  A CHECK WAS MADE OF VALVE LIFT AND IT WAS DETERMINED THAT THE NR 1 AND NR 2 INTAKE LOBES ON THE CAMSHAFT WERE EXCESSIVE.   NR 2 CYLINDER WAS REMOVED AND DAMAGE ON THE CAM LOBES AND TAPPET FOLLLOWERS WERE OBSERVED.  ENGINE WAS REMOVED FROM SERVICE.
